RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PERSONAL OFFICE
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Bul. Acad. Ştiinţe Repub. Mold. Mat.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Bul. Acad. Ştiinţe Repub. Mold. Mat., 2007, Number 1, Pages 3–24 (Mi basm46)  

This article is cited in 2 scientific papers (total in 2 papers)

Pareto approximation of the tail by local exponential modeling

Ion Gramaa, Vladimir Spokoinyb

a Université de Bretagne Sud, Tohannic, Vannes, France
b Weierstrass Institute, Berlin, Germany

Abstract: We give a new adaptive method for selecting the number of upper order statistics used in the estimation of the tail of a distribution function. Our approach is based on approximation by an exponential model. The selection procedure consists in consecutive testing for the hypothesis of homogeneity of the estimated parameter against the change-point alternative. The selected number of upper order statistics corresponds to the first detected change-point. Our main results are non-asymptotic.

Keywords and phrases: nonparametric adaptive estimation, extreme values, tail index, Hill estimator, probabilities of rare events.

Full text: PDF file (2302 kB)
References: PDF file   HTML file

Bibliographic databases:

MSC: Primary 62G32, 62G08; Secondary 62G05
Received: 12.07.2006
Language: English

Citation: Ion Grama, Vladimir Spokoiny, “Pareto approximation of the tail by local exponential modeling”, Bul. Acad. Ştiinţe Repub. Mold. Mat., 2007, no. 1, 3–24

Citation in format AMSBIB
\Bibitem{GraSpo07}
\by Ion~Grama, Vladimir~Spokoiny
\paper Pareto approximation of the tail by local exponential modeling
\jour Bul. Acad. \c Stiin\c te Repub. Mold. Mat.
\yr 2007
\issue 1
\pages 3--24
\mathnet{http://mi.mathnet.ru/basm46}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=2324403}
\zmath{https://zbmath.org/?q=an:1122.62035}


Linking options:
  • http://mi.mathnet.ru/eng/basm46
  • http://mi.mathnet.ru/eng/basm/y2007/i1/p3

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. Grama I., Spokoiny V., “Statistics of extremes by oracle estimation”, Ann. Statist., 36:4 (2008), 1619–1648  crossref  mathscinet  zmath  isi  scopus
    2. Grama I., Tricot J.-M., Petiot J.-F., “Estimation of the survival probabilities by adjusting a Cox model to the tail”, C. R. Math. Acad. Sci. Paris, 349:13–14 (2011), 807–811  crossref  mathscinet  zmath  isi  scopus
  • Buletinul Academiei de Ştiinţe a Republicii Moldova. Matematica
    Number of views:
    This page:343
    Full text:77
    References:33

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019